Cocodamol The Clown

Hi all.

I'm new to this community and entire Health Unlocked world, but it looks like a really rather wonderful support network! I wandered if anyone could help. I was prescribed Tramadol when I was 18 for a slipped disc in my back, however it didn't really agree with me, so my GP gave me cocodamol. 9 years later, I was still taking cocodamol, until 3 weeks ago that is... I was only on a set of 2 x 30/500 before I got to bed to help me sleep and to keep me regular. This was for the last year or so. If I ever missed my 2 Coco The Clowns as I ironically and affectionately call them, I would have horrid runny stools and deep horrid pit of the stomach burps, and I would be unable to sleep.

Oh also, as well as this, I have had quite serious depression and extreme fatigue for a about 3 years now, that has basically ruined my life in all honesty. That will make sense later...

Enough was enough I decided there and then that I had taken my last needless drug, so I quit that night, and took some sleeping tablets to get me to sleep. I then consequently needed to take a sleeping tablet for the next 5 nights, then I tried sleeping on my own, and that didn't work, so the next day, I did a hell of a workout at the gym to tire me up a little more, and still no sleep without additional assistance. This is not even my main problem either....

Whilst I was on Coco, at first I was constipated, for quite a few months, then it seemed like my body got used to them, and then, as long as I can remember, I've had really bad stomach issues, like constant bubbling and churning, and pain and discomfort in my stomach about 30 minutes after eating. Again, I thought that this was just a side effect of the tablets.... Now I've stopped them, my stomach feels awful, with a stomach ache nearly all the time, which leads me to feeling awful! I've recently started a diet of smaller, low carb meals, rather than my usual XL meals (I'm not massively overweight, but I do like my food!) and I work unusual hours so I might have breakfast at 6am, lunch at 2pm and tea at 10pm, so there are long breaks between my meal times....and I've realised the strangest thing - when Im hungry, like REALLY hungry, and my stomach is empty, I have NO stomach ache, and my depression and fatigue COMPLETELY DISAPPEAR! However, whenever I eat (and it really doesn't matter what I eat), within 30 minutes, my stomach is gurgling and churning and aching, and I feel depressed and fatigued again!!! Has cocodamol done this to me? Surely all of this can't be to do with a drug I took 2 of per day for the last year?! I was up to 8 tablets a day for about the the first 4 years, so could that have done damage to my stomach or something? It's been 3 weeks since my last dose, and still no letting up with the stomach problems and I still can't sleep naturally at all!

Any ideas, answers or suggestions anyone?

Thanks ever so much in advance, you wonderful people! xxxx

1 Reply

oldestnewest
  • hello my other half only had 4 a day and took nealy 5 weeks for his stomach regain normal activetys his appetite was crazy to

    any mads vitamins ect take time to go out of your body to hang in there figers crossed for you take care